Hail, Holt
- When
- August 21, 4:37 PM CST
- Where
- Holt County, 1 mi S of O Neill
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.416, -98.650
Thunderstorms fired along a line from North Central Nebraska into eastern portions of Southwest Nebraska. with the largest being baseball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms fired along a line from North Central Nebraska into eastern portions of Southwest Nebraska. Numerous reports of large hail were received...with the largest being baseball size. Thunderstorm outflow winds also were reported across Frontier County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 21, 2:50 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT TUE AUG 21 2007 .DISCUSSION... STRONG ZONAL FLOW ACROSS NORTHERN CONUS WITH UPPER LOW SPINNING ACROSS EASTERN CANDIAN PRAIRIES HAS ALLOWED DRY LINE TO SURGE ACROSS WESTERN/CENTRAL CWA AGAIN TODAY WITH TEMPS UPPER 90S TO NEAR 100 AND DEW POINTS DOWN TO MID 30S. RED FLAG CONDITIONS HAVE VERIFIED ACROSS EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. SFC ANALYSIS HAS LOW OVER NE CORNER OF CWA WHERE FOCUS FOR SVR WX SHOULD INITIATE LATE THIS AFTERNOON INTO THE EVENING HOURS. STRONG INSTABILITY AHEAD OF DRY LINE WITH DPNTS IN THE MID 70S FROM BBW TO ONL ALLOWING RATHER LOW LCL HEIGHTS WITH CU TAPPING NEAR 4KFT AND FAIRLY GOOD SHEAR IN LOW LAYERS PER WAVE CLOUDS IN THIS CU FIELD AND TORNADO POSSIBILITY NEAR DOUBLE POINT. HAVE SOME CONCERN FOR POPS ACROSS SOUTHWEST CWA. NAM NOT VERIFY EARLY ON WITH DRY LINE...BUT SHOULD RETREAT WELL BACK TO THE WEST AND INDICATIONS OF HEALTHY LLVL JET TONIGHT COULD REFIRE CONVECTION BACK INTO SANDHILLS PER NAM. HOWEVER KF NOT INDICATING THIS IN LOCAL WSETA AND WILL HOLD OFF FOR NOW. FEW ACTIVE DAYS AS MODERATELY FAST FLOW CONTINUES TO THROW ENERGY INTO PLAINS. FRONT SHOULD BE MEANERING NEAR SOUTHERN BORDER SO CHANCE POPS CONTINUE THROUGH FRIDAY BEFORE WEAK RIDGE BUILD IN AND STRONGER MID LEVEL FLOW SHIFT NORTHEAST. && .AVIATION... MAINLY VFR CONDITIONS ARE EXPECTED...THOUGH TSRA CHANCES INCREASE MAINLY AFTER 3Z ESPECIALLY FOR LBF TAF. SOME UNCERTAINTY EXISTS IS TSRA DEVELOPMENT AND PLACEMENT AS DRY LINE HAS PUSHED THROUGH THE TAF LOCATIONS THIS AFTERNOON. HOWEVER...AS THE FRONT STALLS WOULD EXPECTED A WWD DEW POINT SURGE AGAIN...AS LLJ KICKS IN. AFTER TSRA WINDS DOWN SOME STRATUS SHOULD DEVELOP ALONG AND NORTH OF WHERE FRONT ENDS UP. SO...WOULD EXPECT SOME MVFR TO SHOW UP WITH TWEB ROUTES 264 AND POSSIBLY 098. && .FIRE WEATHER... RED FLAG CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY EVENING AS DRY LINE HAS DROPPED RH LEVEL WELL INTO LOW TEENS. DRY LINE SHOULD RETREAT BACK NORTH AND ALLOW FOR RECOVERY BY SUNSET. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ FOR EASTERN PANHANDLE INTO PORTIONS OF SOUTHWEST NEBRASKA. && 13/JWS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 PM CDT TUE AUG 21 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-222115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 409 PM CDT TUE AUG 21 2007 /309 PM MDT TUE AUG 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT EAST OF A LINE FROM VALENTINE TO OGALLALA. A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOW ITS EASTWARD PROGRESS THROUGH THE EVENING HOURS. ALONG AND AHEAD OF THE FRONT...A WARM AND UNSTABLE AIR MASS RESIDES...AS DRIER AIR MOVES IN BEHIND THE FRONT. THE BOUNDARY BETWEEN THESE SYSTEMS WILL LIKELY BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT INITIALLY EAST OF A LINE FROM AINSWORTH TO HAYES CENTER DURING THE EVENING HOURS. HOWEVER...AS THE FRONT STALLS LATER TONIGHT...THE WARM AND MOIST AIR IS EXPECTED TO RETURN WESTWARD. IN ADDITION...LOW LEVEL WINDS WILL INCREASE...ALLOWING THUNDERSTORM DEVELOPMENT TO OCCUR FURTHER WEST. THE MAIN SEVERE WEATHER THREAT ACROSS THE AREA WILL BE MAINLY LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR TORNADOES WILL EXIST IN BOYD...HOLT...ROCK...GHARFIELD AND WHEELER COUNTIES THROUGH LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH MID WEEK AS THE AFOREMENTIONED FRONT REMAINS ACROSS THE AREA THROUGH WEDNESDAY. THOUGH COOLER CONDITIONS WILL BE IN PLACE ACROSS THE AREA...AN UNSTABLE AIRMASS WILL REMAIN. THEREFORE...AS A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS INTERACTS WITH THE FRONT...THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY...A FEW OF WHICH WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. A DRIER AND LESS ACTIVE WEATHER PATTERN IS EXPECTED TO RETURN DURING THE FIRST PART OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 S ONEILL 42.45N 98.65W
08/21/2007 E0.88 INCH HOLT NE LAW ENFORCEMENT
&&
MBYRDThe North Platte radar (KLNX), 167 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
The hail covered the ground.
Baseball size hail damaged roofs.
Hail was reported to be bouncing 4 feet off the ground. The large hail broke numerous windows.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51576, 51577, 51596, 51578, 51580, 51581, 51582, 51585, 51586, 51588, 51590, 51591, 51592, 51593, 51594.